Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Best approximations in $ L\sp 1$ are near best in $ L\sp p,\ p<1$


Authors: Lawrence G. Brown and Bradley J. Lucier
Journal: Proc. Amer. Math. Soc. 120 (1994), 97-100
MSC: Primary 41A10; Secondary 41A50, 46E30
DOI: https://doi.org/10.1090/S0002-9939-1994-1107269-6
MathSciNet review: 1107269
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that any best $ {L^1}$ polynomial approximation to a function $ f$ in $ {L^p},\,0 < p < 1$, is near best in $ {L^p}$.


References [Enhancements On Off] (What's this?)

  • [1] L. G. Brown, $ {L^p}$ best approximation operators are bounded on $ {L^{p - 1}}$ (in preparation).
  • [2] R. A. DeVore, B. Jawerth, and B. J. Lucier, Image compression through wavelet transform coding, IEEE Trans. Inform. Theory 38 (1992), 719-746. MR 1162221 (97h:68139)
  • [3] -, Surface compression, Computer Aided Geom. Design 9 (1992), 219-239. MR 1175287 (93i:65029)
  • [4] R. A. DeVore, B. Jawerth, and V. A. Popov, Compression of wavelet decompositions, Amer. J. Math. 114 (1992), 737-785. MR 1175690 (94a:42045)
  • [5] R. A. DeVore and V. A. Popov, Free multivariate splines, Constr. Approx. 3 (1987), 239-248. MR 889558 (88e:41029)
  • [6] -, Interpolation of Besov spaces, Trans. Amer. Math. Soc. 305 (1988), 397-414. MR 920166 (89h:46044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A10, 41A50, 46E30

Retrieve articles in all journals with MSC: 41A10, 41A50, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1107269-6
Keywords: Best approximation, $ {L^p}$ spaces
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society